Potential for Embryo Formation and Loss during the Use of Hormonal Contraception

Facebooktwitterredditpinterestlinkedinmail

A recent  review article published in the journal The Linacre Quarterly evaluated “whether there is evidence that ovulation can occur in women using hormonal contraceptives and whether these drugs might inhibit implantation”.

The authors reviewed “English-language research articles that focused on how hormonal birth control, such as the birth control pill, may affect very early human embryos. The authors found that abnormal ovulation, or release of an egg followed by abnormal hormone levels, may often occur in women using hormonal birth control.

This may increase the number of very early human embryos who are lost before a pregnancy test becomes positive.

For women who are thinking about using hormonal birth control, this is important information to consider”.

 

Facebooktwitterredditpinterestlinkedinmail

Leave a Reply

You must be logged in to post a comment.